Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 50, NWS Tulsa, OK

April 12, 2020Latimer County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 12, 2020, 4:48 PM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2020, 4:48 PM CDT (21:48 UTC)
Expired
Apr 12, 2020, 4:59 PM CDT
In force
11 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Latimer County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 2:51 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2020-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

877 
WUUS54 KTSA 122148
SVRTSA
OKC077-121-122245-
/O.NEW.KTSA.SV.W.0050.200412T2148Z-200412T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
448 PM CDT Sun Apr 12 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Latimer County in southeastern Oklahoma...
  Southeastern Pittsburg County in southeastern Oklahoma...

* Until 545 PM CDT.

* At 448 PM CDT, a severe thunderstorm was located 4 miles west of
  Higgins, moving east at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Wilburton...                      Hartshorne...
  Higgins...                        Damon...
  Yanush...                         Haileyville...
  Gowen...                          Dow...

LAT...LON 3470 9560 3491 9562 3493 9527 3471 9525
TIME...MOT...LOC 2148Z 262DEG 5KT 3479 9551 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
348 
WWUS54 KTSA 122159
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
459 PM CDT Sun Apr 12 2020

OKC077-121-122209-
/O.CAN.KTSA.SV.W.0050.000000T0000Z-200412T2245Z/
Latimer OK-Pittsburg OK-
459 PM CDT Sun Apr 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LATIMER AND
SOUTHEASTERN PITTSBURG COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However small hail and
heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.

LAT...LON 3470 9560 3491 9562 3493 9527 3471 9525
TIME...MOT...LOC 2158Z 262DEG 5KT 3479 9549 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:14 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 12, 2:14 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
214 PM CDT Sun Apr 12 2020

.DISCUSSION...
Convection continues to expand this afternoon ahead of strong cold
front which has pushed into NE OK early this afternoon. Conditions
remain supportive of severe weather potential this afternoon
through early evening ahead of the surging cold front. The
highest conditional environment remains across SE OK and possibly
into west central AR before the front passes. Transient
supercells with a large hail / wind potential will be the greatest
concern with a lower, yet non zero, chance for tornadoes. Strong
post frontal winds will gradually relax overnight and sufficient
clearing is expected to allow a light freeze across portions of NE
OK / far NW AR.

Unseasonably cold temperatures will prevail Monday through Tuesday
with a light freeze possible both Monday and Tuesday nights, with
the most favorable cold sfc pattern likely Tuesday morning.
Confidence continues to increase in a band of light precip
expanding along mid level frontal forcing Monday night through
Tuesday morning. Fcst will retain a rain / snow mix as any
thickening mid level cloud cover will likely keep sfc temps in the
mid to upper 30s, however reports of snowflakes early Tuesday are
likely.

Temps begin to moderate by late week and likely return to near
normal by next weekend. Extended data have differing solutions on
extent of light precip with either a weak late week front and/or
return warm advection precip. Either way low precip chances are
warranted into next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   31  49  35  49 /  10  10  30  30
FSM   34  53  39  52 /  70  10  20  20
MLC   33  51  36  51 /  10  10  20  30
BVO   31  49  33  49 /  10  20  20  20
FYV   30  49  33  48 /  80  10  20  20
BYV   30  49  33  48 /  80  10  20  20
MKO   32  49  35  48 /  20  10  30  30
MIO   30  48  33  49 /  30  20  20  20
F10   32  49  35  47 /   0  10  30  30
HHW   36  54  38  55 /  10   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from midnight tonight to 9 AM CDT Monday for
     OKZ054>070.

     Wind Advisory until 11 PM CDT this evening for OKZ054>074.

AR...Freeze Warning from midnight tonight to 9 AM CDT Monday for
     ARZ001-002-010-011.

     Wind Advisory until 11 PM CDT this evening for ARZ001-010.

&&

LONG TERM....07
Hazardous weather outlook, Apr 12, 10:55 AM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1055 AM CDT Sun Apr 12 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1055 AM CDT Sun Apr 12 2020

...SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...Early Afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Far Southeast Oklahoma.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Northwest of a McAlester to Rogers line.

DISCUSSION...
A strong cold front will enter northeast Oklahoma by early to mid
afternoon and will move rapidly southeastward across the area
during the rest of the afternoon and early evening. Strong to
severe thunderstorms are expected to redevelop along and ahead of
the cold front as it pushes into the area. Parts of far southeast
Oklahoma will have the greatest threat, with the potential for very
large hail up to the size of tennis balls, damaging winds to 70
mph, and isolated tornadoes. Across the remainder of eastern
Oklahoma and northwest Arkansas, large hail to the size of golf
balls and damaging winds to 60 mph will be possible with the
strongest storms. Locally heavy rainfall may also result in
localized flooding issues areawide. The severe weather threat will
end early this evening.

Following the passage of the cold front, strong north to northwest
winds will develop, with frequent gusts from 30 to 45 mph
possible late this afternoon and this evening. A few gusts in
northeast Oklahoma may approach 50 mph.

Early Monday morning, a late season freeze is expected across much
of the area to the north of Interstate 40, as well as some favored
locations in southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY THROUGH SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Below normal temperatures will prevail most of the upcoming week,
with little or no chance of organized thunderstorms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 12, 3:33 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
333 PM CDT Sun Apr 12 2020

OKZ068-070>072-074-122100-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-McIntosh OK-
333 PM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HASKELL...
NORTHEASTERN MCINTOSH...NORTHWESTERN SEQUOYAH...SOUTHWESTERN CHEROKEE
AND EASTERN MUSKOGEE COUNTIES UNTIL 400 PM CDT...

At 332 PM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Muskogee to 3 miles north of Warner to
5 miles west of Porum. Movement was east at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Warner...                         Gore...
Porum...                          Webbers Falls...
Braggs...                         Greenleaf State Park...
Pumpkin Center...                 Lake Tenkiller State Park...
Keefeton...

This includes Interstate 40 in Oklahoma between mile markers 271 and
291.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.

LAT...LON 3589 9500 3562 9501 3533 9510 3528 9545
      3550 9541 3578 9535
TIME...MOT...LOC 2032Z 248DEG 30KT 3574 9529 3554 9530 3537 9536
Special weather statement, Apr 12, 3:56 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
356 PM CDT Sun Apr 12 2020

OKZ074-122130-
Haskell OK-
356 PM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL COUNTY UNTIL
430 PM CDT...

At 356 PM CDT, a strong thunderstorm was located 3 miles south of
Whitefield, moving east at 40 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Stigler...                        Keota...
Mccurtain...                      Whitefield...
Kinta...                          Mc Curtain...
Lequire...                        Kanima...
Lewisville...

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.

LAT...LON 3528 9531 3529 9528 3527 9526 3526 9524
      3528 9521 3530 9520 3534 9492 3520 9490
      3520 9493 3510 9493 3510 9530
TIME...MOT...LOC 2056Z 266DEG 35KT 3520 9522
Special weather statement, Apr 12, 3:56 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
356 PM CDT Sun Apr 12 2020

OKZ073-075-122130-
Pittsburg OK-Latimer OK-
356 PM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LATIMER AND
SOUTHEASTERN PITTSBURG COUNTIES UNTIL 430 PM CDT...

At 356 PM CDT, a strong thunderstorm was located 6 miles southwest of
Hartshorne, moving east at 40 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Hartshorne...                     Higgins...
Damon...                          Yanush...
Haileyville...

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.

LAT...LON 3468 9571 3484 9571 3489 9529 3469 9529
TIME...MOT...LOC 2056Z 266DEG 35KT 3476 9562
Special weather statement, Apr 12, 4:08 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
408 PM CDT Sun Apr 12 2020

OKZ049-053-122215-
Choctaw OK-Pushmataha OK-
408 PM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CHOCTAW COUNTIES UNTIL 515 PM CDT...

At 408 PM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Lane to 9 miles east of Albany.
Movement was east at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Hugo...                           Antlers...
Boswell...                        Fort Towson...
Sawyer...                         Rattan...
Soper...                          Hugo Lake State Park...
Kellond...                        Kent...
Goodland...                       Messer...
Moyers...                         Oleta...
Grant...                          Ord...
Fallon...                         Frogville...
Darwin...                         Unger...

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.

LAT...LON 3389 9551 3388 9554 3393 9556 3394 9560
      3391 9564 3388 9570 3390 9575 3387 9578
      3388 9584 3393 9592 3412 9594 3415 9598
      3416 9578 3432 9578 3437 9529 3389 9526
      3391 9527 3387 9529 3389 9533 3387 9539
TIME...MOT...LOC 2108Z 268DEG 37KT 3422 9602 3384 9600
Special weather statement, Apr 12, 4:25 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
425 PM CDT Sun Apr 12 2020

OKZ072>076-122230-
Haskell OK-Pittsburg OK-Latimer OK-Sequoyah OK-Le Flore OK-
425 PM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...SOUTH CENTRAL
SEQUOYAH...LATIMER...NORTHWESTERN LE FLORE AND SOUTHEASTERN PITTSBURG
COUNTIES UNTIL 530 PM CDT...

At 425 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Hartshorne to 6 miles east of Robbers
Cave State Park to 5 miles east of Stigler. Movement was east at 15
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Wilburton...                      Stigler...
Hartshorne...                     Quinton...
Keota...                          Red Oak...
Mccurtain...                      Bokoshe...
Fanshawe...                       Kinta...
Higgins...                        Damon...
Robbers Cave State Park...        Mc Curtain...
Lequire...                        Haileyville...
Cowlington...                     Kanima...
Gowen...                          Panola...

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.

LAT...LON 3472 9541 3492 9487 3537 9463 3532 9510
      3508 9541 3472 9571
TIME...MOT...LOC 2125Z 260DEG 13KT 3478 9557 3500 9523 3522 9502
Special weather statement, Apr 12, 4:36 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
436 PM CDT Sun Apr 12 2020

ARZ001-010-019-OKZ069-072-122200-
Benton AR-Washington AR-Crawford AR-Adair OK-Sequoyah OK-
436 PM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN CRAWFORD...WESTERN WASHINGTON...NORTHEASTERN SEQUOYAH
AND ADAIR COUNTIES UNTIL 500 PM CDT...

At 436 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Christie to 4 miles northeast of
Brushy. Movement was east at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Stilwell...                       Cedarville...
Natural Dam...                    Farmington...
Prairie Grove...                  Tontitown...
Lincoln...                        Westville...
Brushy...                         Adair State Park...
Christie...                       Cincinnati...
Maryetta...                       Lee Creek...
Bunch...                          Baron...
Short...                          Strickler...
Elm Springs...                    Walnut Grove...

LAT...LON 3621 9423 3557 9431 3554 9476 3604 9477
TIME...MOT...LOC 2136Z 255DEG 35KT 3599 9464 3561 9468

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:39 PM CDTSpecial Weather StatementTSATulsa51 min
Apr 11, 11:16 PM CDTSpecial Weather StatementTSAOkfuskee29 min
Apr 11, 11:36 PM CDTSpecial Weather StatementTSAOkfuskee39 min
Apr 11, 11:39 PM CDTSpecial Weather StatementTSARogers36 min
Apr 11, 11:58 PM CDTAreal Flood AdvisoryTSATulsa2 hr
Apr 12, 3:34 AM CDTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 13 more19 hr
Apr 12, 8:01 AM CDTSpecial Weather StatementTSACreek44 min
Apr 12, 8:07 AM CDTRiver Flood WarningTSALeFlore49 hr
Apr 12, 8:09 AM CDTRiver Flood AdvisoryTSACherokee49 hr
Apr 12, 9:57 AM CDTSpecial Weather StatementTSANowata33 min
Apr 12, 1:19 PM CDTFreeze WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 10 more20 hr
Apr 12, 2:09 PM CDTSpecial Weather StatementTSAOkmulgee36 min
Apr 12, 2:52 PM CDTSpecial Weather StatementTSAMcIntosh23 min
Apr 12, 3:19 PM CDTSpecial Weather StatementTSARogers26 min
Apr 12, 3:33 PM CDTSpecial Weather StatementTSAMuskogee27 min
Apr 12, 3:48 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah42 min
Apr 12, 3:56 PM CDTSpecial Weather StatementTSAHaskell34 min
Apr 12, 4:08 PM CDTSpecial Weather StatementTSAChoctaw67 min
Apr 12, 4:25 PM CDTSpecial Weather StatementTSAHaskell, Latimer65 min
Apr 12, 4:36 PM CDTSpecial Weather StatementTSAAdair24 min
Apr 12, 4:53 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Sequoyah3 hr
Apr 12, 5:00 PM CDTSpecial Weather StatementTSALeFlore30 min
Apr 12, 5:31 PM CDTSpecial Weather StatementTSALeFlore29 min
Apr 12, 6:00 PM CDTSpecial Weather StatementTSALatimer30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.